| Catalog Number |
33680015 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
03/11/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient had postoperative wound dehiscence with tendon exposure.No deep infection appreciated, but in patients best interest to perform surgical irrigation and debridement.Patient underwent surgical i&d completed with antibiotic powder to wound and wound vac placement.Most recent post op note on notes incision healing well.Patient seeing wound care weekly to change dressings and monitor progress.Physicians note from 5/12/21 states that wound dehiscence still present.Referral to plastic surgery and plan for debridement and coverage on (b)(6) 2021.Patient states that overall ankle feels much better compared to pre-operatively.Skin graft did not take at the anterior aspect of the wound.No exposed tendon.Noticeable discoloration vasculopathy changes of the lower leg.Patient state that they are considering a muscle flap for coverage.Possible referral to vascular specialist to confirm adequate blood supply given the ongoing wound healing since (b)(6).Patient states that his ankle feels better than it did pre-operatively.Very pleased with his ankle.
Additional Manufacturer Narrative
The device is not available for evaluation as it remains implanted in the patient.If additional information becomes available, it will be provided on a supplemental report.
Additional Manufacturer Narrative
Event or Problem Description
It was reported that the patient had postoperative wound dehiscence with tendon exposure.No deep infection appreciated, but in patients best interest to perform surgical irrigation and debridement.Patient underwent surgical i&d completed with antibiotic powder to wound and wound vac placement.Most recent post op note on notes incision healing well.Patient seeing wound care weekly to change dressings and monitor progress.Physicians note from 05/12/2021 states that wound dehiscence still present.Referral to plastic surgery and plan for debridement and coverage on (b)(6) 2021.Patient states that overall ankle feels much better compared to pre-operatively.Skin graft did not take at the anterior aspect of the wound.No exposed tendon.Noticeable discoloration vasculopathy changes of the lower leg.Patient state that they are considering a muscle flap for coverage.Possible referral to vascular specialist to confirm adequate blood supply given the ongoing wound healing since (b)(6).Patient states that his ankle feels better than it did pre-operatively.Very pleased with his ankle.
Additional Manufacturer Narrative
Correction : h6 results and conclusion.The reported event could be confirmed, since provided operative and discharge notes were reviewed by hcp.The device inspection was not possible as the device was not returned for inspection.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Formal medical opinion was sought from an experienced independent medical expert as below, the surgeon has treated the patient well, since there is no suspicion of a deep infection (periprosthetic joint infection/pji), therefore, retaining the total ankle prosthesis is a proper choice.Since there is no report of the index-surgery, it is hard to tell if there were intra-operative factors that may have contributed to the wound healing problem (such as excessive tension on the skin with retractors in challenging surgical approaches, vascular damage intra operatively, and prolonged time of tourniquet use).Obesity and diabetes type ii may have contributed while device has not contributed to the wound healing problem.In this event, because of the chronicity of the wound healing problem, most likely the vascular status of the patient plays a role, and it is indeed a good decision to assess that further.It is known that diabetes patients have a higher occurrence of vascular insufficiency, and especially micro-angiopathy is an insidious cause of these problems.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a patient related factor.The medical opinion also indicates that obese and diabetic patients have a higher occurrence of vascular insufficiency which led to adverse event to patient postoperatively.The ifu also states ¿an overweight or obese patient can produce high loads on the prosthesis, which can lead to failure of the prosthesis.This becomes a major consideration when the patient is small boned and a small size prosthesis must be used.¿ and ¿contraindications include: vascular deficiency in the ankle joint; excessive loads as caused by activity or patient weight¿ and ¿adverse effects: intra-operative and early postoperative complications can include: delayed would healing, deep wound infection (early or late) which may necessitate removal of the prosthesis.On rare occasions, arthrodesis of the involved joint or amputation of the limb may be required.¿ if the device is returned or if any additional information is provided, the investigation will be re-assessed.
Event or Problem Description
It was reported that the patient had post-operative wound dehiscence with tendon exposure.No deep infection appreciated, but in patients best interest to perform surgical irrigation and debridement.Patient underwent surgical i&d completed with antibiotic powder to wound and wound vac placement.Most recent post op note on notes incision healing well.Patient seeing wound care weekly to change dressings and monitor progress.Physicians note from (b)(6) 2021 states that wound dehiscence still present.Referral to plastic surgery and plan for debridement and coverage on (b)(6) 2021.Patient states that overall ankle feels much better compared to pre-operatively.Skin graft did not take at the anterior aspect of the wound.No exposed tendon.Noticeable discoloration vasculopathy changes of the lower leg.Patient state that they are considering a muscle flap for coverage.Possible referral to vascular specialist to confirm adequate blood supply given the ongoing wound healing since february.Patient states that his ankle feels better than it did pre-operatively.Very pleased with his ankle.